Doctor insights on:
Wild Parsnip Rash
Like burn treatment: The juice of wild parsnip in contact with skin in the presence of sunlight can cause rash, blistering, and discoloration (phytophotodermatitis). This is not an actual allergic reaction, but more like a burn. Treatment is by protecting the area to decrease the chances of infection, and using meds like Motrin or advil (ibuprofen) for pain and inflammation. Doctors may recommend otc Hydrocortisone cream. ...Read more
Wild parsnip rash.: Have never heard of this. Need to see pictures. If I knew your age and where you lived I could answer better. But I did google it and found best to wash skin with Dawn or alcohol as soon as you come in contact. Best treatment is to avoid it of course. I show to your Dr. who knows what works best were you live. Could be poison Ivy if out in woods. ...Read more
Okay: It would help in preventing infection of the raw area. ...Read more
I read that carrots and parsnips can cause phototoxic reactions like a sunburn. Is this with raw carrots and parsnips, or cooked ones, or both?
Phytophotodermatitis: There are certain plants like parsnips, celery, lime and many others that contain natural furocoumarins (psoralens & angelicins) that after ingested can cause blistering skin reactions and sunburns if the skin is exposed to sunlight or a tanning bed (with uva light). Raw or cooked, they can cause the reaction either way. These plants are members of the apiaceae, rutaceae and moraceae families. ...Read moreSee 1 more doctor answer
I have severe blisters (1-3 cm) on my back from exposure to wild parsnip. What should I worry about? Would careful and sterile lancing be a bad idea
Relax: Usually the reaction to wild parsnip is a phototoxic one, not allergy. There is exaggerated sunburn wherever the juice of this plant is on the skin. Wash gently [cool or warm shower]. No need to puncture the blisters. They will soon break anyway. No need for meds or dressings. Avoid sun until healed in a week or 2. When they heal the skin will dry and peel, leaving a brown color which will last fo ...Read more
If carrots and parsnips can cause phototoxic reactions like a sunburn, does it happen after you get the juices onto your skin, or after you eat them?
Photosensitive plant: Photosensitivity can also result from touching or eating other plants, including celery, dill, fennel, fig, lime, parsley, and parsnip, as well as arnica, artichoke, chrysanthemum, dandelion, lettuce, endive, marigold, and sunflower.4, 5 lest you swear off gardening or salads altogether, be aware that most people do not react to these plants. Essential oils of plants may be more problematic ...Read more
Is eating 100g parsnip, carrots, sweetcorn, asparagus, broccoli, banana, multi-vitamin and fish oil supplement a day enough to live a healthy life?
Rash: So many things cause rash. Skin is the largest organ in/on the body. To get the best diagnosis for a rash of any kind, it is recommended to have a doctor look at the rash to confirm and provide appropriate treatment based on the evaluation. Infections, irritation, allergy, medications, etc can all contribute to rash. ...Read more
Rash: Hi, it’s hard to say without a picture but there is a great app that may be able to help you get a diagnosis without being seen in person by a dermatologist. The app is called VisualDX and is one of the best, if not the best out there. Many clinicians, including myself, use it. Just snap a photo and it gives you a list of possible diagnoses. Good luck! ...Read moreSee 2 more doctor answers
Fever and rash: Measles often starts with a fever, which can be high, Often characteristic spots on palate/inner cheek, but these usually go unnoticed. The rash starts typically after about 2 days of fever. Often starts at the scalp and face, then heads down. Its red , with spots, may cover the whole body. Kids who get measles are usually sick for a week. Call doctor first, don't spread it to others in the office ...Read moreSee 3 more doctor answers
Likely unconnected.: Flucloxacillin is an antibiotic in the penicillin family. While penicillins as a class can cause rashes, most med related rashes are generalized rather than localized. So, it's likely that something else has caused the rashes. However If your rash spread or becomes itchy or if you get other symptoms of allergic reaction, stop the med immediately & get medical help. ...Read moreSee 1 more doctor answer